Alert archive / Nevada / Red Flag Warnings in 2011
Red Flag Warning 10, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 20, 2011, 4:00 AM PDT. It took effect at Aug 20, 2011, 11:00 AM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2011, 4:00 AM PDT (11:00 UTC)
- In effect from
- Aug 20, 2011, 11:00 AM PDT
- Expired
- Aug 20, 2011, 3:08 PM PDT
- In force
- 4 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
738 WWUS85 KLKN 201100 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 400 AM PDT SAT AUG 20 2011 NVZ455-457-202300- /O.NEW.KLKN.FW.W.0010.110820T1800Z-110821T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 400 AM PDT SAT AUG 20 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS AROUND 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE POTENTIAL WILL EXIST LATE THIS MORNING THROUGH THE EVENING FOR RAPID FIRE GROWTH SHOULD A FIRE START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
908 WWUS85 KLKN 202208 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 308 PM PDT SAT AUG 20 2011 NVZ455-457-202315- /O.CAN.KLKN.FW.W.0010.000000T0000Z-110821T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 308 PM PDT SAT AUG 20 2011 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING. WINDS WILL REMAIN BELOW RED FLAG CRITERIA THE REMAINDER OF THE DAY. A FEW GUSTS TO NEAR 30 MPH CAN BE EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 19, 8:58 PM PDT, 7 hours 2 minutes earlier.
Area forecast discussion, Aug 19, 8:58 PM PDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 858 PM PDT FRI AUG 19 2011 .SYNOPSIS...MOSTLY DRY WEATHER ALONG WITH VERY WARM DAYTIME TEMPERATURES WILL CONTINUE OVER THE AREA THROUGH NEXT WEEK. && .UPDATE...COMPLETED A QUICK EVENING FORECAST UPDATE ON POPS, SKY, AND WEATHER GRIDS THROUGH EARLY MORNING. RUC13 DEPICTING LOW LEVEL CONVERGENCE OVER NORTH-CENTRAL NEVADA THIS EVENING. RADAR RETURNS ARE FAIRLY WEAK...AND EARLIER THIS EVENING NOTED VIRGA OFF TO THE SOUTH. TEMPERATURES ARE TRACKING NICELY PER 03Z HOURLY READINGS...SO NO CHANGES NEEDED FOR MIN TEMPS. UPDATED TEXT PRODUCTS WILL BE SENT SHORTLY. && .PREV DISCUSSION... /ISSUED AT 306 PM / SHORT TERM...TONIGHT THROUGH SUNDAY. SATELLITE PICS SHOW SOME CLOUD BUILDUPS ACROSS NERN NV THIS AFTERNOON. THE NAM MODEL INDICATES A LITTLE INSTABILITY ACROSS THIS AREA WITH LIFTED INDICES NEAR ZERO SO COULD SEE AN ISOLATED THUNDERSTORM OR TWO BEFORE THE DAY IS OUT. THIS MOISTURE GETS PUSHED FURTHER NORTH ON SATURDAY DUE TO A DRY SWLY FLOW MOVING INTO THE AREA. HOWEVER THE NAM IS STILL SHOWING SOME MOISTURE AND INSTABILITY NEAR THE IDAHO/OREGON BORDER FOR ISOLATED THUNDERSTORMS THROUGH SUNDAY. LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. CONTINUED WARM AND MOSTLY DRY WEATHER EXPECTED THROUGH THE LONG TERM...WITH A FEW AFTERNOON STORMS POSSIBLE NEXT WEDNESDAY AND THURSDAY. EARLY NEXT WEEK A RIDGE WILL BE SLOWLY BUILDING INTO THE WESTERN GREAT BASIN...BRINGING SOUTHERLY FLOW AND WARMING DAYTIME TEMPERATURES. ABOVE NORMAL HIGHS ARE EXPECTED THROUGH THE PERIOD. THE WARMEST DAYS SHOULD BE WEDNESDAY AND THURSDAY...WITH HIGHS IN THE MID 90S ACROSS MOST VALLEYS. WITH VERY DRY AIR NEAR THE SURFACE...TEMPS WILL COOL OF RATHER QUICKLY AFTER SUNSET DUE TO RADIATIONAL COOLING. EXPECT COOL OVERNIGHTS WITH WARM DAYS. MODELS HAVE SLOWED ON EJECTING THE WEST COAST TROUGH NEXT WEEK. 00Z RUNS OF GFS/ECMWF SHOWED A COUPLE SHORTWAVES COMING OFF THE TROUGH MIDWEEK...BUT 12Z RUNS HAVE CUT BACK...SO REDUCED POPS SOME...WHILE STILL LEAVING SLIGHT CHANCE MENTION ON WEDNESDAY AND THURSDAY...GENERALLY IN NORTHERN NV. AVIATION...VFR EXPECTED AT ALL TAF SITES THROUGH SATURDAY. SOME CLOUDS ON VISIBLE THIS AFTERNOON MAINLY NEAR KEKO AND KELY...MODEL SOUNDINGS SHOW INSTABILITY IS DECREASING SO NOT EXPECTING MUCH ADDITIONAL GROWTH OUT OF THESE AS THEY DRIFT THROUGH. CURRENT WIND GUSTS SHOULD DECREASE THROUGH THE EVENING...WITH AROUND 20 KT SOUTHERLY GUSTS AGAIN SATURDAY NEAR KELY AND KTPH. FIRE WEATHER...SOME MID LEVEL MOISTURE AND INSTABILITY ACROSS NERN NV THIS AFTERNOON RESULTING IN SOME CLOUD BUILDUPS AND COULD SEE AN ISOLATED DRY THUNDERSTORM LATER THIS AFTERNOON AND EVENING. A DRY SWLY FLOW WILL PUSH THIS MOISTURE FURTHER NORTH ON SATURDAY BUT MODELS STILL SHOWING SOME MOISTURE AND INSTABILITY NEAR THE IDAHO/OREGON BORDER FOR ISOLATED DRY THUNDERSTORMS THROUGH SUNDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 86/99
Nearby
Red Flag Warnings in Nevada, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.